Alert archive / Iowa / Freeze Warnings in 2012

Freeze Warning 4, NWS Des Moines, IA

April 11, 201251 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Apr 11, 2012, 3:32 PM CDT for 51 counties in Iowa. It took effect at Apr 12, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 3:32 PM CDT (20:32 UTC)
In effect from
Apr 12, 2012, 1:00 AM CDT
Expired
Apr 12, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WWUS73 KDMX 112032
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT WED APR 11 2012

...ANOTHER FREEZE TONIGHT...HARD FREEZE NORTH AND EAST...

.A HIGH PRESSURE RIDGE EXTENDING FROM SOUTH DAKOTA ACROSS IOWA
WILL SLOWLY SHIFT EASTWARD OVERNIGHT. WINDS WILL REMAIN LIGHT AND
VARIABLE TO CALM AT TIMES WITH CLEAR SKIES. THIS WILL ALLOW
TEMPERATURES TO FALL RAPIDLY AFTER SUNSET WITH FREEZING
TEMPERATURES LIKELY AFTER MIDNIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-120445-
/O.NEW.KDMX.FZ.W.0004.120412T0600Z-120412T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
332 PM CDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER
  MIDNIGHT AND REMAIN THERE UNTIL SHORTLY AFTER SUNRISE ON
  THURSDAY.

* TEMPERATURE...AREAS OF SOUTHERN AND WESTERN IOWA WILL FALL TO
  AROUND 30 LATE TONIGHT...WHILE AREAS NORTH AND EAST WILL FALL
  INTO THE MID TO UPPER 20S WITH ISOLATED READINGS IN THE LOWER
  20S POSSIBLE. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL
  HOURS IN THESE AREAS.

* IMPACTS...A HARD FREEZE IS LIKELY NORTH AND EAST...WITH A
  LIGHTER FREEZE LIKELY SOUTH AND WEST. YOUNG TENDER VEGETATION
  WILL BE DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LEE
3 follow-up statements
054 
WWUS73 KDMX 120158
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT WED APR 11 2012

...ANOTHER FREEZE TONIGHT IN CENTRAL IOWA...

.HIGH PRESSURE RIDGE EXTENDING FROM SOUTH DAKOTA ACROSS IOWA WILL
SLOWLY MOVE EASTWARD OVERNIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE
WITH CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO FALL RAPIDLY
AFTER SUNSET WITH FREEZING TEMPERATURES LIKELY AFTER MIDNIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-121000-
/O.CON.KDMX.FZ.W.0004.120412T0600Z-120412T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
858 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER 
  MIDNIGHT AND REMAIN THERE UNTIL SHORTLY AFTER SUNRISE ON 
  THURSDAY. 

* TEMPERATURE...AREAS OF SOUTHERN AND WESTERN IOWA WILL FALL TO 
  AROUND 30 LATE TONIGHT...WHILE AREAS NORTH AND EAST WILL FALL 
  INTO THE MID TO UPPER 20S WITH ISOLATED READINGS IN THE LOWER 
  20S POSSIBLE. TEMPERATURES MAY REMAIN BELOW FREEZING FOR 
  SEVERAL HOURS IN THESE AREAS. 

* IMPACTS...A HARD FREEZE IS LIKELY NORTH AND EAST...WITH A 
  LIGHTER FREEZE LIKELY SOUTH AND WEST. YOUNG TENDER VEGETATION 
  WILL BE DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
246 
WWUS73 KDMX 120842
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT THU APR 12 2012

.HIGH PRESSURE RIDGE EXTENDING FROM LAKE SUPERIOR INTO EASTERN
IOWA WILL DRIFT EAST THIS MORNING. CLEAR SKIES AND LIGHT WINDS
WILL CONTINUE UNTIL AFTER SUNRISE. WILL ALLOW TEMPERATURES TO
REMAIN AROUND FREEZING IN MANY PLACES INTO THE EARLY MORNING.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-121300-
/O.CON.KDMX.FZ.W.0004.000000T0000Z-120412T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
342 AM CDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING UNTIL
  SHORTLY AFTER SUNRISE.

* TEMPERATURE...TEMPERATURES IN MOST AREAS WILL BE IN THE MID 20S
  TO LOW 30S. THE SUB-FREEZING TEMPERATURES...THOUGH
  WIDESPREAD...ARE NOW AS EXTENSIVE AS THEY WERE YESTERDAY. NEAR TO
  BELOW FREEZING TEMPERATURES ARE EXPECTED FOR THE NEXT SEVERAL
  HOURS.

* IMPACTS...A HARD FREEZE IS LIKELY ACROSS THE NORTHEAST...WITH A
  LIGHTER FREEZE LIKELY ELSEWHERE. RIVER VALLEYS AND LOW AREA ARE
  LIKELY TO SEE A HARD FREEZE. YOUNG TENDER VEGETATION WILL BE
  DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
398 
WWUS73 KDMX 121253
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
753 AM CDT THU APR 12 2012

.THE COLD RIDGE OF HIGH PRESSURE THAT HAS PRODUCED SUB-FREEZING
TEMPERATURES FOR THE PAST THREE DAYS IN IOWA IS MOVING OFF TO THE EAST.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-121400-
/O.EXP.KDMX.FZ.W.0004.000000T0000Z-120412T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
753 AM CDT THU APR 12 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES THAT FELL TOT HE 20S TO LOW 30S OVERNIGHT IN MOST
LOCATIONS HAVE RISEN THIS MORNING. ALL READINGS WERE ABOVE
FREEZING AND THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:18 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 11, 3:18 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT WED APR 11 2012

.SHORT TERM /TONIGHT/...
IT WILL BE A COLD AND QUIET NIGHT AGAIN ACROSS THE AREA. THE SURFACE
RIDGE AXIS IS CURRENTLY DRAPED ACROSS OUR AREA FROM NW TO SE
RESULTING IN CLEAR SKIES AND LIGHT AND VARIABLE WINDS. DEWPOINTS ARE
IN THE TEENS TO LOWER 20S AND WILL NOT REBOUND APPRECIABLY UNTIL
THURSDAY MORNING. EXPECT THE RIDGE AXIS WILL SHIFT SLOWLY EASTWARD
THIS EVENING AND OVERNIGHT...HOWEVER IT WILL HAVE TO MAKE QUITE A
BIT OF PROGRESS BEFORE OUR SURFACE WINDS COME AROUND TO SSE AND WE
SEE AN ONSET OF WEAK WARM AIR/MOISTURE ADVECTION. GIVEN THIS SET UP
EXPECT THAT TEMPERATURES WILL TANK AFTER SUNSET AS WINDS TO CALM OR
VERY LIGHT. WE MAY SEE A BIT OF STABILIZATION OR SLIGHT WARMING IN
THE SOUTHWEST LATE AS WINDS TURN AND SOME MID-LEVEL CLOUDS MOVE
IN...BUT OTHERWISE WE APPEAR PRIMED FOR ANOTHER IDEAL RADIATIONAL
COOLING EVENT. HAVE LOWERED TEMPERATURES FOR TONIGHT BY SEVERAL
DEGREES TO BELOW MOS IN MOST AREAS AND STILL MAY NOT BE COOL ENOUGH.
THIS FORECAST UPDATE HAS LOWERED US BELOW FREEZING ACROSS VIRTUALLY
THE ENTIRE CWA SO HAVE RAISED ANOTHER FREEZE WARNING AS A RESULT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
TRANSITION TO WARMER AND MORE ACTIVE PATTERN NOW UNDERWAY. SFC
ANALYSIS TODAY SHOWS LOW DEVELOPING IN CENTRAL ROCKIES WITH
ATTENDANT WARM FRONT BEGINNING TO FORM SOUTHEAST INTO TEXAS
PANHANDLE AND OKLAHOMA. THOUGH HIGH IS BEGINNING TO DRIFT EAST WITH
TIME...EXPECT THAT DRY AIR WILL REMAIN IN PLACE THROUGH AT LEAST
LATE THURSDAY AFTERNOON AS ATMOSPHERE WILL BE SLOW TO SATURATE WITH
DEEP SOUTHERLY FLOW FOCUSED TO THE WEST OF THE REGION. HAVE ALREADY
TRIMMED BACK POP/QPF/WX FOR THURSDAY. SOME HINT AT LIGHT SHOWERS
MOVING INTO WESTERN/CENTRAL IA BY LATE DAY. THUNDER HAS BEEN REMOVED
FOR THE SAME REASONS. MODELS BEGIN TRENDING TO INCREASE THETAE
ADVECTION WITH MOISTURE PLUME FINALLY REACHING THE CENTRAL PORTIONS
OF THE FORECAST AREA BY LATE THURSDAY EVENING. AGAIN...LACK OF
SATURATION WILL INITIALLY MUTE INSTABILITY AS EVAP COOLING WILL
REDUCE EFFECTIVE LAPSE RATES OVER THE COLUMN. ONCE THE RAIN
BEGINS...STILL A DECENT SHOT AT MOD TO CLIMATOLOGICALLY HEAVY
RAINFALL FOR THE FEW DAY PERIOD...THOUGH WITH LACK OF APPRECIABLE
MOISTURE THE PAST FEW WEEKS/MONTHS...NO HYDRO CONCERNS EXPECTED.
MODELS COMING INTO BETTER AGREEMENT WITH INCREASING H850 JET BY
FRIDAY AND SATURDAY NIGHTS. WITH FRONTAL BOUNDARY IN THE AREA AND
AMPLE MOISTURE MOVING INTO THE REGION FROM THE SOUTH...SEE NO
PROBLEM WITH ISENTROPIC LIFT AND SHORT WAVES TRACKING THROUGH THE
FLOW CREATING PERIODS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS
OF .25 TO .50 PER PERIOD WILL BE POSSIBLE GIVEN SOME CONVECTION AND
AMOUNT OF MOISTURE TRACKING NORTH. AS THE LOW TRACKS NORTH DURING
THE PERIOD. FIRST APPRECIABLE PUSH OF WARM AIR TRIES TO ARRIVE
FRIDAY AFTERNOON AS WARM FRONT WITH THE FIRST SFC LOW TRACKS NORTH.
THE FRONT WILL EVENTUALLY WASH OUT OVER SOUTHERN MINNESOTA AS
SHOWERS AND STORMS OVERTAKE THE REGION. THE NEXT BOUNDARY TO LIFT
NORTH WILL BE ASSOCIATED WITH THE MAIN SFC LOW OVER THE WESTERN
PLAINS. CONCURRENT WITH THE ADVANCING FRONT BY 12Z SATURDAY...THE
INCREASING H850 JET OF 45 TO 50KTS WILL RESULT IN A MORE SIGNIFICANT
AREA OF RAIN/THUNDERSTORMS OVER THE SOUTH. THE FRONT IS EXPECTED TO
SLOWLY DRIFT NORTH ON SATURDAY...WHICH SHOULD KEEP CONVECTION
FOCUSED TO THE SOUTH HALF OF THE STATE. THIS WILL ALSO LIMIT DAYTIME
HEATING OVER THE REGION DESPITE THE SUFFICIENT LOW LEVEL WARM AIR
ADVECTION. WILL CONTINUE TREND TO LOWER DAYTIME HIGHS ON SATURDAY.
BY LATE SATURDAY THE LOW WILL TRACK FAR ENOUGH NORTH TO TAKE MOST OF
THE LIFT ALONG WITH IT...WITH THE FOCUS ON SHOWERS AND THUNDERSTORMS
ALONG WITH THE BOUNDARY. MODELS DIFFER ON EVOLUTION OF THE LOW WITH
THE POTENTIAL FOR AN OCCLUSION TO DRIVE SOME DRIER AIR INTO THE
REGION BY SUNDAY AFTERNOON ACROSS THE CENTRAL AND SOUTH AND THE MAIN
LINE OF CONVECTION FIRING EAST OF THE REGION. THIS WILL ALSO HAVE AN
IMPACT ON HIGH TEMPERATURES SUNDAY AFTERNOON.

&&

.AVIATION...11/18Z
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. LIGHT AND
VARIABLE WINDS AND CLEAR SKIES WILL PREVAIL THROUGH TONIGHT...THEN
ON THURSDAY MORNING MID/HIGH CLOUDS WILL BEGIN TO MOVE IN FROM THE
WEST AT WINDS TURN TO SSE AND INCREASE A BIT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATER ON THURSDAY THROUGH THURSDAY
NIGHT...BUT ANY ASSOCIATED LOWER CONDITIONS WILL BE CONSIDERED IN
THE NEXT TAF ISSUANCE AS THEY WILL BE BEYOND 18Z THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 8 AM CDT THURSDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...LEE
Hazardous weather outlook, Apr 11, 4:29 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT WED APR 11 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-120930-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
429 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT FOR THE AREA THROUGH THIS MORNING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ANOTHER HARD FREEZE OR WIDESPREAD FROST IS POSSIBLE TONIGHT ACROSS
MUCH OF CENTRAL IOWA...WITH THE BEST POTENTIAL EAST OF INTERSTATE
35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO BEGIN
THURSDAY AND CONTINUE THROUGH ARLY NEXT WEEK. ALTHOUGH NO
WIDESPREAD SEVERE WEATHER IS FORECAST AT THIS TIME...AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON...FRIDAY AND
AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THURSDAY THROUGH
SATURDAY.

KLP

Nearby

Freeze Warnings in Iowa, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.